Wyoming, 2014

Damaging Wind in Wyoming, May 27, 2014

May 27, 2014 · NWS RIW · 1 event in 1 county or zone

A lone thunderstorm developed over northern Fremont County and crossed the Owl Creek Mountains into the Big Horn Basin. The storm became severe as it encountered outflow from earlier weak convection to the north.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

A lone thunderstorm developed over northern Fremont County and crossed the Owl Creek Mountains into the Big Horn Basin. The storm became severe as it encountered outflow from earlier weak convection to the north. Tracking northeast, the storm rumbled across the basin and produced damaging outflow near Ten Sleep.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at May 27, 3:17 PM MST, 1 hour 39 minutes earlier.

Area forecast discussion, May 27, 3:17 PM MST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
417 PM MDT TUE MAY 27 2014

.SHORT TERM...TONIGHT THROUGH WEDNESDAY
THE BAND OF THUNDERSTORMS THAT TRACKED EAST ACROSS SWEETWATER COUNTY
HAS JUST ABOUT CROSSED OVER THE BORDER INTO CARBON COUNTY.
IN THE MEAN TIME...OTHER CONVECTION HAS FORMED OVER THE SOUTHERN ABSORKA
AND OWL CREEK MTNS. ANY STORMS THAT FORM WILL LIKELY STRENGTHEN
AS THEY PROPOGATE EAST NORTHEAST INTO JUICIER AIR. DEW POINTS WEST
OF THE DIVIDE ARE ONLY IN THE TEENS AND 20S WITH 30S AND 40S EAST
ALONG WITH A 52 DP AT BYG. HOWEVER...THE AIR MASS IS STILL LIKELY
CAPPED IN THE NORTHEAST ZONES SO AFTER THE CELLS GROW...THEY WILL'
EVENTUALLY DIE OFF AS THEY APPROACH JOHNSON COUNTY UNLESS THE CAP IS
BROKEN. THE STORM DEVELOPMENT SHOULD FAVOR THE NORTHEAST BOUND DRY LINE.

THE GFS APPEARS MORE REPRESENTATIVE AS TO WHAT WILL ACTUALLY OCCUR
WEDNESDAY AS THE CIRCULATION OFF THE PACIFIC NORTHWEST COAST MOVES
INLAND AND THE STEERING FLOW BACKS AND TIGHTENS. HOWEVER...THIS
SOUTH FLOW WILL USHER IN EVEN HOTTER AND DRIER CONDITIONS WITH
MANY LOCATIONS WITNESSING LOW 90S EAST OF THE DIVIDE. TEMPS TODAY
ARE ALREADY WARMER THAN THEY HAVE BEEN ALL SEASON IN SOME AREAS.
WE WILL LIKELY FLIRT WITH NEAR RECORD TEMPS AT CPR...RIW...LND AND
WRL WEDNESDAY AS H7 TEMPS APPROACH 15C. THE RH WILL DIP TO THE
UPPER SINGLE DIGITS IN SWEETWATER COUNTY WEDNESDAY. SOUTHWEST
WINDS WILL INCREASE OVER MUCH OF THE CWA WITH THESE SFC WINDS
EFFECTIVELY LOWERING THE DP AND RAISING TEMPS. THIS WILL TURN OUT
TO BE A PHANTOM CRITICAL FIRE WEATHER DAY AS FUELS REMAIN NON
CRITICAL. THE...NAM ON THE OTHER HAND...IS HINTING AT MORE OF A
SCENARIO THAT INVOLVES A COOLER AND MORE MOIST VERSION OF
WEDNESDAYS WX WITH HIGHER POPS BUT WILL THROW THIS IDEA OUT BASED
ON THE AFOREMENTIONED SYNOPSIS.

.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY
RIPPLES IN THE SW FLOW WITH A GRADUAL INCREASE IN MID LEVEL MOISTURE
FROM THE SOUTH WILL BE THE MAIN WEATHER STORY FOR THE SOUTH. THE LOW
LEVELS WILL BE DRY WITH BREEZY TO WINDY CONDITIONS. ISOLATED HIGH
BASED SHOWERS OR ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT
AND THURSDAY. A FEW OF THE HIGHER BASED STORMS THURSDAY AFTERNOON
MAY PRODUCE 50 MPH WIND GUSTS OR MORE...OTHERWISE IT WILL JUST BE A
WARM AND WINDY DAY. FURTHER NORTH...A COLD FRONT WILL TRY AND PUSH
SOUTH INTO AT LEAST THE NORTHERN ZONES LATER WEDNESDAY NIGHT INTO
THURSDAY MORNING. HOW FAR SOUTH THIS FRONT CAN MAKE IT THURSDAY IS
IN QUESTION. THE NAM PUSHES IT ALL THE WAY TO THE CONTINENTAL DIVIDE
WHILE THE GFS KEEPS IT IN THE FAR NRN ZONES. FOR NOW...I'M KEEPING
IT TO THE NRN THIRD OF THE AREA DURING THE DAY THURSDAY BEFORE IT
MAKES A PUSH SOUTH THURSDAY NIGHT. A FEW STRONGER STORMS MAY DEVELOP
ALONG THE FRONT ON THURSDAY. BEHIND THE FRONT...IT WILL BE MORE
STABLE SO ANY CONVECTION MAY BECOME ELEVATED AS IT MOVES NE FROM THE
MORE UNSTABLE AIR SOUTH OF AND ALONG THE COLD FRONT TO NORTH OF THE
COLD FRONT. ISOLATED SHOWERS COULD LINGER JUST ABOUT ANYWHERE
THURSDAY NIGHT WITH WEAK RIPPLES AND A MODEST AMOUNT OF MID LEVEL
FLOW FROM THE S AND SW. ON FRIDAY...SOME DAY 2 OR RETURN FLOW
MOISTURE MAY OCCUR IN THE ERN ZONES WHERE SE FLOW IS POSSIBLE
BRINGING IN SOME UPPER 40S TO LOWER 50 DEW POINTS INTO THE ERN
ZONES. DEPENDING ON THE AMOUNT OF HEATING AND THE EXACT DEW
POINT...THE FORECAST SOUNDINGS SHOW SOME CAPES IN EXCESS OF 1000J/KG
IN JOHNSON AND NATRONA COUNTIES FRIDAY AFTERNOON. LATER SHIFTS CAN
WATCH THIS EVOLUTION. TEMPERATURES WILL BE QUITE TRICKY ON THURSDAY
WITH CONSIDERABLY COOLER CONDITIONS NORTH OF THE FRONT AND QUITE
WARM STILL SOUTH. THE FRONT MAY LIFT OR WASH OUT BY SATURDAY BUT A
STREAM OF MID LEVEL MOISTURE FROM THE SOUTH WILL KEEP WIDELY
SCATTERED TO SCATTERED AT LEAST HIGHER BASED STORMS GOING WITH THE
FAR NORTH POTENTIALLY SEEING A FEW STRONGER STORMS. AS THE NEXT
UPPER LOW FORMS AND MOVES INTO THE GREAT BASIN ON SUNDAY...THE SOUTH
MAY SEE SOME DRIER AIR IN THE MID TO LOWER LEVELS MOVE IN WHILE A
FRONTAL BOUNDARY HANGS ACROSS THE NORTH ALONG WITH POTENTIAL BETTER
LIFT. THE WHOLE AREA THOUGH MAY AT LEAST BE IN GENERAL ASCENT AHEAD
OF THIS CLOSED UPPER LOW. POTENTIAL FOR ISOLATED SHOWERS AND
THUNDERSTORMS WILL EXIST EVEN AT NIGHT WITH THE OBVIOUS INCREASE
DURING THE AFTERNOON HOURS. GFS SHOWS THE LOW WEAKENING AND MOVING
TO OUR NORTH ON MONDAY WITH DECENT MOISTURE BUT LESS INSTABILITY. A
GOOD CHANCES OF SHOWERS AND ISOLATED THUNDERSTORMS LOOKS GOOD FOR
THE NORTH WITH A GENERALLY DRY AND WINDY SOUTH. IF THE LOW IS A
LITTLE FURTHER SOUTH LIKE THE ECMWF THEN SUNDAY AND MONDAY COULD BE
MUCH MORE ACTIVE ACROSS MORE OF THE AREA...ESPECIALLY THE NORTHERN
TWO THIRDS. HEIGHTS REBUILD ON TUESDAY AHEAD OF ANOTHER POTENTIAL UPPER
LOW MOVING INTO THE WESTERN PART OF THE U.S. COULD SEE THE FRONTAL
BOUNDARY HANGING ACROSS THE NORTH WITH SOME LATE DAY FORCING IN THE
NWRN CORNER. MORE ISOLATED COVERAGE AT BEST IN THE FAR SOUTH EXCEPT
DOWNWIND OF THE NEARBY MOUNTAIN RANGES.

&&

.AVIATION.../00Z ISSUANCE/

EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES

A SURFACE COLD FRONT WILL STALL OUT ALONG THE CONTINENTAL DIVIDE AND
BEGIN TO RETREAT NE AS A DRIER SOUTHWEST FLOW PUSHES INTO CENTRAL
WYOMING THIS EVENING. ISOLATED SHOWERS AND THUNDERSTORMS WILL FORM ALONG
THIS RETREATING BOUNDARY MAINLY VCNTY AND SOUTH OF A 50NE RKS-KCPR
LINE WITH THE ATMOSPHERE LIKELY REMAINING MORE CAPPED TO THE
NORTH. THUNDERSTORMS WILL DIMINISH OR MOVE EAST OUT OF THE AREA BY
04Z WEDNESDAY LEAVING MAINLY CLEAR SKIES AND GENERALLY LIGHT WIND.

WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES

VFR CONDITIONS WILL PREVAIL THROUGH TUESDAY NIGHT WITH SFC SOUTHWEST
WINDS INCREASING TO 15-20KTS OVER MUCH OF THE AREA FOR THE REST OF THIS
AFTERNOON. ISOLATED THUNDERSTORMS WILL DEVELOP DURING THE REST OF
THIS AFTERNOON AND WILL BE MOVING EAST THROUGH THE EARLY EVENING
HOURS. WINDS WILL DIMINISH WITH SUNSET. ISOLATED SHOWERS AND
POSSIBLY A THUNDERSTORM OR TWO WILL MOVE IN FROM THE SOUTHWEST
ACROSS THE AREA 06Z-12Z WEDNESDAY.

&&

.HYROLOGY...
A RIDGE OF HIGH PRESSURE WILL CONTINUE TO WARM TEMPERATURES ACROSS
MUCH OF THE FORECAST AREA FOR THE NEXT COUPLE DAYS. TEMPERATURES
WILL WARM TO THE LOW 90S FOR SOME PORTIONS OF THE STATE BY
WEDNESDAY. THESE WARMER TEMPERATURES MAY RESULT IN EXCESSIVE
SNOWMELT RELATED RUNOFF. THIS WILL POTENTIALLY INCREASE RIVER LEVELS
ACROSS THE AREA...WITH SOME FLOODING EXPECTED. FLOOD WATCHES AND
WARNINGS ARE CURRENTLY IN EFFECT FOR PORTIONS OF CENTRAL...NORTHWESTERN
AND NORTHEASTERN WYOMING THROUGH FRIDAY MORNING. THIS SITUATION
WILL CONTINUE TO BE MONITORED FOR ADDITIONAL STATEMENTS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH FRIDAY MORNING WYZ001>003-006-008-016-017.

&&

SHORT TERM...LIPSON
LONG TERM...SKRBAC
AVIATION...LIPSON
FIRE WEATHER...LIPSON
Hazardous weather outlook, May 27, 12:54 PM MST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
154 PM MDT TUE MAY 27 2014

WYZ001>020-022>030-281100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
154 PM MDT TUE MAY 27 2014

...FLOOD WATCH THIS EVENING THROUGH FRIDAY MORNING FOR THE NORTH
AND SOUTH FORKS OF THE SHOSHONE RIVER...THE BIG WIND RIVER...THE
LAMAR RIVER...TEN SLEEP CREEK AND THE MEDICINE LODGE CREEK.

...FLOOD WARNING TODAY THROUGH FRIDAY MORNING FOR THE SOUTH FORK OF
THE SHOSHONE RIVER...

...FLOOD WARNING TODAY THROUGH FRIDAY MORNING FOR THE WIND RIVER...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE...MAINLY ALONG AND EAST OF
THE DIVIDE...THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. GUSTY
WIND...SMALL HAIL...AND PERIODS OF BRIEF HEAVY RAINFALL WILL BE
POSSIBLE. ADDITIONALLY...WARMING TEMPERATURES TODAY WILL FURTHER
RESULT IN RIVERS RISING. A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT
FOR THE NORTH FORK OF THE SHOSHONE RIVER...LAMAR RIVER....TEN SLEEP
CREEK AND MEDICINE LODGE CREEK. A FLOOD WARNING IS IN EFFECT TODAY
AND TONIGHT FOR THE WIND AND SOUTH FORK OF THE SHOSHONE RIVERS.
PLEASE SEE FLOOD WATCH AND WARNING PRODUCTS FOR THE LATEST
INFORMATION. THOSE WITH PROPERTY NEAR A RISING RIVER WILL NEED TO
REMAIN AWARE OF CHANGING CONDITIONS...AND UPDATED PRODUCTS FROM NWS
RIVERTON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THROUGH THE PERIOD...VERY WARM MOUNTAIN AFTERNOON TEMPERATURES
WEDNESDAY AND THURSDAY WILL CAUSE EXCESSIVE SNOWMELT RUNOFF. THE
EXCESSIVE SNOWMELT RUNOFF WILL CAUSE AREA STREAMS AND RIVERS TO FLOW
AT VERY HIGH LEVELS.  A FLOOD WATCH CONTINUES IN EFFECT
WEDNESDAY THROUGH FRIDAY MORNING FOR THE NORTH FORK OF THE SHOSHONE
RIVER...LAMAR RIVER...TEN SLEEP CREEK AND THE MEDICINE LODGE CREEK.
A FLOOD WARNING IS IN EFFECT THROUGH THURSDAY MORNING FOR THE SOUTH
FOR OF THE SHOSHONE RIVER AND THROUGH FRIDAY MORNING FOR THE WIND
RIVER. PLEASE SEE FLOOD WATCH AND WARNING PRODUCTS FROM THE LATEST
INFORMATION. THOSE WITH PROPERTY NEAR A RISING RIVER WILL NEED TO
REMAIN AWARE OF CHANGING CONDITIONS...AND UPDATED PRODUCTS FROM NWS
RIVERTON.

WEDNESDAY...HOT. ISOLATED THUNDERSTORMS DURING THE AFTERNOON AND
EVENING...ESPECIALLY IN JOHNSON COUNTY. BREEZY TO WINDY CONDITIONS
ALSO EXPECTED WITH INCREASED FIRE BEHAVIOR FOR THE LOWER ELEVATIONS
OF THE SOUTHWEST AND CENTRAL PORTIONS OF THE FORECAST AREA.

THURSDAY...BREEZY TO WINDY AREAS AND STILL WARM ACROSS THE CENTRAL
AND SOUTH. SLIGHTLY COOLER OVER THE NORTH AND WEST. ISOLATED
AFTERNOON AND EVENING THUNDERSTORMS.

FRIDAY THROUGH MONDAY...A GOOD CHANCE FOR THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT ANY HAIL...THUNDERSTORM WIND GUSTS OF 50 MPH OR
HIGHER...ANY RAINFALL AMOUNTS...AS WELL AS ANY OBSERVED FLOODING OR
STREAMS RUNNING NEAR BANKFULL. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, May 27, 12:37 PM MST, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
137 PM MDT TUE MAY 27 2014

WYZ030-272115-
EAST SWEETWATER COUNTY-
137 PM MDT TUE MAY 27 2014

A BAND OF SCATTERED THUNDERSTORMS WILL BE MOVING EAST NORTHEAST
ACROSS THE EASTERN HALF OF SWEETWATER COUNTY THROUGH 315 PM.
INTERSTATE 80 WILL BE AFFECTED BY THESE STORM CELLS. EXPECT
OCCASIONAL CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL...40
MPH WIND GUSTS AND POSSIBLE SMALL HAIL WITH THESE STORMS.

IF YOU HEAR THUNDER IT IS TIME TO MOVE INDOORS OR TO THE
BEST AVAILABLE SHELTER.

LIPSON
Special weather statement, May 27, 2:45 PM MST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
345 PM MDT TUE MAY 27 2014

WYZ005>007-272300-
OWL CREEK AND BRIDGER MOUNTAINS-SOUTHEAST BIG HORN BASIN-
SOUTHWEST BIG HORN BASIN-
345 PM MDT TUE MAY 27 2014

THROUGH 530 PM...A FEW THUNDERSTORMS WILL CONTINUE TO DEVELOP AND
MOVE ACROSS THE SOUTHERN BIG HORN BASIN.  AT 346 PM...THE STRONGEST
STORM WAS NEAR AND SOUTH OF STATE HIGHWAY 431 MILE MARKER 20...OR 25
MILES WEST OF WORLAND MOVING EAST AT 20 MPH.  THIS STORM WILL MOVE
INTO THE WORLAND AREA BETWEEN 445 PM AND 5 PM.  EXPECT WIND GUSTS
NEAR 40 MPH...BRIEF HEAVY DOWNPOURS...POSSIBLY SMALL PEA-SIZED HAIL
AND FREQUENT LIGHTNING WITH THIS STORM AS IT MOVES EAST DOWN HIGHWAY
431 INTO THE WORLAND AREA.

IF YOU HEAR THUNDER IT IS TIME TO MOVE INDOORS OR TO THE
BEST AVAILABLE SHELTER.

LIPSON
Special weather statement, May 27, 3:30 PM MST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
430 PM MDT TUE MAY 27 2014

WYZ005>007-272315-
OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHEAST BIG HORN BASIN
WY-SOUTHWEST BIG HORN BASIN WY-
430 PM MDT TUE MAY 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHAKIE AND CENTRAL HOT
SPRINGS COUNTIES UNTIL 515 PM MDT...

AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HWY JCT 170 AND 120...OR 8 MILES NORTHWEST
OF THERMOPOLIS...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
U.S. HWY 20/789 MILE MARKER 140 AND LUCERNE AROUND 455 PM MDT.
KIRBY AROUND 500 PM MDT.
WINCHESTER AND U.S. HWY 20/789 MILE MARKER 150 AROUND 505 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4400 10801 4375 10785 4361 10840 4378 10850
TIME...MOT...LOC 2230Z 246DEG 16KT 4373 10833

MEUNIER
Special weather statement, May 27, 4:21 PM MST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
521 PM MDT TUE MAY 27 2014

WYZ006-008-280015-
BIGHORN MOUNTAINS WEST WY-SOUTHEAST BIG HORN BASIN WY-
521 PM MDT TUE MAY 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WASHAKIE COUNTY UNTIL
615 PM MDT...

AT 520 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF WORLAND MUNICIPAL AIRPORT...OR 8
MILES SOUTH OF WORLAND...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
U.S. HWY 16 MILE MARKER 10 AROUND 550 PM MDT.
U.S. HWY 16 MILE MARKER 20 AROUND 610 PM MDT.
TEN SLEEP AROUND 615 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4417 10755 4417 10739 4394 10725 4382 10772
      4382 10801 4394 10809
TIME...MOT...LOC 2321Z 247DEG 20KT 4389 10791

MEUNIER

The radar

The Riverton/Lander radar (KRIW), 141 km away, was scanning. The volume nearest the first event began at 23:57 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Washakie

When
May 27, 4:56 PM MST to 5:05 PM MST
Where
Washakie County, 5.12 mi NNW of Ten Sleep Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
CoCoRaHS
Coordinates
44.093, -107.451

Shingles were blown off the roof of a ranch house north of Ten Sleep.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2014Every state in 2014This day in weather historyWarnings in Wyoming, May 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 511397.